Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 60, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 13, 2004, 7:24 PM EDT for Worth County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 7:24 PM EDT (23:24 UTC)
- Expired
- Jun 13, 2004, 8:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Worth County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1718 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199 WUUS52 KTAE 132324 SVRTLH GAC321-140000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 724 PM EDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA * UNTIL 800 PM EDT * AT 724 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER RED ROCK...OR ABOUT 7 MILES NORTHWEST OF SYLVESTER...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOLES BY 800 PM EDT... THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. LAT...LON 3161 8403 3156 8392 3163 8378 3176 8389 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:48 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 13, 2:48 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 248 PM EDT SUN JUN 13 2004 .SYNOPSIS... A WEAK STATIONARY FRONT EXTENDS FROM EAST TO WEST ACROSS SOUTH GEORGIA AND UP TO CENTRAL TENNESSEE. THUNDERSTORMS HAVE DEVELOPED IN THE VICINITY OF THIS FRONT, AND AN OUTFLOW BOUNDARY IS PROPAGATING SOUTH FROM THESE STORMS AND WILL SOON REACH THE NORTHERN PORTIONS OF OUR GEORGIA FORECAST AREA. AN AREA OF SHOWERS AND THUNDERSTORMS IN THE EASTERN GULF (WEST OF TAMPA AND FORT MEYERS) IS MOVING NORTH AT 30 KNOTS, AND MAY AFFECT PORTIONS OF OUR REGION LATER THIS EVENING AND TONIGHT. MEANWHILE, A WEAK TROPICAL CYCLONE MAY BE DEVELOPING ABOUT 400 MILES SOUTH OF LOUISIANA. && .SHORT TERM... ALTHOUGH THEY MAY NOT HAVE THE DETAILS DOWN YET, THE ETA AND GFS ARE IN GOOD AGREEMENT WITH THE OVERALL WEATHER PATTERN. BOTH MODELS BRING THE WEAK TROPICAL CYCLONE NORTH INTO LOUISIANA MONDAY AFTERNOON, AS THE DEEP LAYER RIDGE POSITION ITSELF OFF THE U.S. EAST COAST. THIS IS USUALLY A WET PATTERN FOR OUR AREA, AND THE MOS POP CONSENSUS REFLECTS THIS. AT THIS TIME THE QPF DOES NOT LOOK EXCESSIVE, BUT THIS WILL HAVE TO BE WATCHED AND POSSIBLY ADJUSTED UPWARD IF THE TROPICAL SYSTEM MOVES FARTHER EAST AND INTENSIFIES MORE THAN EXPECTED. POPS MAY EASE A BIT AND BECOME A BIT MORE DIURNAL ON WEDNESDAY AS THE DEEP LAYER RIDGE BUILDS BACK OVER US. .LONG TERM... (THU-SUN) THE LATEST GFS HAS CHANGED FROM THE PREVIOUS ONE, AND NOW AGREES WITH THE ECMWF IN MAINTAINING A DEEP LAYER RIDGE OVER OUR AREA. NORMALLY THAT WOULD ARGUE FOR LOWER POPS, BUT THERE MAY STILL BE A LOT OF DEEP LAYER MOISTURE IN PLACE DEPENDING ON WHAT HAPPENS TO THE TROPICAL SYSTEM. GFS MOS IS NEAR CLIMATOLOGY AND THAT SEEMS LIKE A GOOD FORECAST AT THIS POINT. && .MARINE... I HAVE TAKEN A BLEND OF GFS AND ETA WINDS, WHICH STILL GETS OUR WESTERN ZONES TO SMALL CRAFT ADVISORY LEVELS BY MONDAY AFTERNOON. OUR EASTERN ZONES MAY REACH THE LOWER END OF THESE LEVELS BY MONDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... TLH 73 88 74 89 / 40 80 60 60 PFN 75 86 74 88 / 40 90 60 60 DHN 73 87 73 87 / 40 80 60 60 ABY 73 89 74 88 / 40 70 60 60 VLD 72 89 73 89 / 30 70 50 60 CTY 73 89 74 90 / 30 70 50 60 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && FOURNIER
Hazardous weather outlook, Jun 13, 5:50 AM EDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 AM EDT SUN JUN 13 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-140950- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 546 AM EDT SUN JUN 13 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW STORMS COULD BE STRONG...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AN UPPER LEVEL AND ASSOCIATED SURFACE LOW OVER THE SOUTHWEST GULF OF MEXICO WILL CONTINUE TO MOVE NORTH TODAY...BRINGING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE BEGINNING OF THE WORK WEEK. AFTERWARDS AN APPROACHING COLD FRONT WILL MAINTAIN CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 16-DYE
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.